Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 3, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 30, 2013, 3:54 AM EDT for Alger County, Marquette County, Michigan. It took effect at Aug 30, 2013, 4:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2013, 3:54 AM EDT (07:54 UTC)
- In effect from
- Aug 30, 2013, 4:00 PM EDT
- Expired
- Aug 31, 2013, 12:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
864 WHUS43 KMQT 300754 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 354 AM EDT FRI AUG 30 2013 MIZ005-006-310200- /O.NEW.KMQT.BH.S.0003.130830T2000Z-130831T0400Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 354 AM EDT FRI AUG 30 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING. * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. * FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN... THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. * FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/MQT && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 1:34 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 30, 1:34 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 134 AM EDT FRI AUG 30 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 451 PM EDT THU AUG 29 2013 SHOWERS AND THUNDERSTORMS ARE OVER THE WRN CWA...WITH A BOWING SEGMENT OF STRONGER /BUT SO FAR NOT SEVERE/ THUNDERSTORMS NEAR BAYFIELD WI THAT WILL MOVE INTO AREAS AROUND IRONWOOD SOON. THE THUNDERSTORMS HAVE RESULTED FRONT A LINE OF THUNDERSTORMS THAT MOVED OUT OF NW MN AHEAD OF A SHORTWAVE AND SFC LOW. THE SHORTWAVE IS MOVING INTO NRN MN...STRENGTHENING THE SFC LOW OVER WRN MN...IN TURN DRAWING UNSTABLE AIR IN FROM THE S AND CAUSING REDEVELOPMENT OF THUNDERSTORMS BEHIND THE COMPLEX OF STORMS OVER THE WRN CWA. HARD TO GET A GRIP ON EXACTLY WHAT WILL HAPPEN WITH BOTH ROUNDS OF CONVECTION...ESPECIALLY SINCE MODELS ARE NEARLY USELESS WITH CONVECTION IN THIS SHORT OF A TIME SCALE. THINK THE FIRST ROUND OF CONVECTION WILL DECAY AS IT MOVES FARTHER INTO UPPER MI /AS IT HAS SHOWED A TREND OF DOING AFTER MOVING OUT OF MN. THE SECOND ROUND OF CONVECTION SHOULD THEN MOVE THROUGH TONIGHT /EVEN MOVING INTO THE WRN CWA AS EARLY AS THIS EVENING/...AND SHOULD TRANSIT ACROSS MUCH OF THE CWA TONIGHT INTO FRI MORNING. AGAIN...CONFIDENCE IS MUCH LOWER AFTER THIS EVENING AS INTERACTIONS BETWEEN CONVECTION WILL DRIVE FUTURE CONVECTION...THUS MAKING PREDICTABILITY QUITE LOW. CONFIDENCE IS HIGH THAT THE CONVECTION WILL MOVE THROUGH THE REGION...BUT EXACTLY WHEN AND WHERE IS MORE UNCERTAIN. HOWEVER...THERE WAS ENOUGH CONFIDENCE THAT MOST OF THE CWA WILL SEE AT LEAST SOME PRECIP TO INCREASE POPS TO LIKELY AT TIMES ACROSS THE CWA THIS EVENING INTO FRIDAY MORNING. SOME STORMS COULD BE STRONG TO POSSIBLY SEVERE DUE TO ELEVATED INSTABILITY OF AROUND 1000-1500J/KG AND 0-6KM BULK SHEAR OF 30-40KTS. PRIMARY SEVERE RISK IS EXPECTED TO BE ISOLATED LARGE HAIL AND DAMAGING WIND...WITH THE BEST CHANCE OF SUCH OVER THE WRN CWA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 451 PM EDT THU AUG 29 2013 FRIDAY NIGHT...ALTHOUGH THE SHORTWAVE TROUGH AND SFC LOW PRES WILL BE WELL TO THE EAST OF THE AREA...THERE MAY STILL BE ENOUGH MOIST NRLY LOW LEVEL FLOW BEHIND THE SYSTEM TO SUPPORT SOME LIGHT SHOWERS OR DRIZZLE INTO THE HIGHER TERRAIN OF N CNTRL UPPER MI. THE SEEMS A BIT TOO STRONG WITH THE LOW LEVEL WIND FIELDS(PER MDLS CONSENSUS) AND RESULTANT OROGRAPHIC LIFT...BUT LOWER END POPS ARE STILL WARRANTED THROUGH AT LEAST FRIDAY EVENING. CAA AND DRIER AIR MOVING IN SHOULD BRING MIN TEMPS INTO THE UPPER 50S. SATURDAY...ANY LINGERING LOWER CLOUDS OVER SHOULD DIMINISH BY MID TO LATE MORNING. SUNSHINE BY MIDDAY BEFORE CLOUDS INCREASE AGAIN AHEAD OF THE NEXT SHRTWV AND SFC TROF SHOULD PUSH TEMPS INTO THE MID AND UPPER 70S. SATURDAY NIGHT INTO SUNDAY...MDLS SUGGEST THAT A VIGOROUS SHRTWV IS EXPECTED TO SLIDE FROM SRN MANITOBA INTO THE NRN GREAT LAKES. EVEN THOUGH ECMWF REMAINED SLIGHTLY FASTER COMPARED TO THE GEM/GFS...MDLS TIMING/STRENGTH WITH THE SYSTEM WAS IN FAIRLY GOOD AGREEMENT. THE STRONGEST 700-300 MB QVECTOR CONV IS EXPECTED TO REMAIN NORTH OF LAKE SUPERIOR...BUT MOISTURE ADVECTION AND FORCING TO THE SOUTH SHOULD BE STRONG ENOUGH TO SUPPORT SCT SHRA/TSRA SAT NIGHT INTO THE WEST AND THROUGH THE REST OF THE CWA ON SUNDAY. CLOUDS/PCPN WILL KEEP MAX TEMPS IN THE LOWER TO MID 70S. SUN NIGHT INTO MON...RELATIVELY STRONG MOIST CYCLONIC NNW FLOW BEHIND THE LOW...DROPPING 850 MB TEMPS TO AROUND 5C...MAY PRODUCE SOME LAKE ENHANCED RAIN/DRIZZLE LATE SUN NIGHT INTO MON OVER THE NRN CWA. WITH MUCH COOLER AIR MOVING IN...HIGH TEMPS WILL STRUGGLE TO AROUND 60 NORTH AND THE MID 60S SOUTH. TEMPS MAY NEED TO BE ADJUSTED EVEN LOWER WHEN CONFIDENCE IN THE AMOUNT OF CAA IS HIGHER. TUE-THU...NW FLOW PATTERN WILL PREVAIL AS THE SRN CONUS RIDGE SHIFTS TO THE WEST INTO THE ROCKIES. DRY AND SEASONABLY COOL WEATHER IS EXPECTED TUE WITH MID LEVEL AND SFC RIDGING INTO THE AREA. CONFIDENCE IS LOWER BY WED-THU WITH INCREASING MODEL SPREAD IN HANDLING THE POSITION/STRENGTH OF SHORTWAVES MOVING THROUGH NRN ONTARIO. ANY PCPN THAT DOES DEVELOP IS EXPECTED TO BE LIGHT IN THE RELATIVELY DRY AIRMASS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 133 AM EDT FRI AUG 30 2013 VERY CHALLENGING FCST SHAPING UP FOR AT LEAST THE NEXT 12HRS AS A STRONG DISTURBANCE MOVES ACROSS THE UPPER LAKES/NRN ONTARIO. SHRA AND SOME TSRA WILL MOVE ACROSS OR BE IN THE VCNTY OF KIWD/KCMX INITIALLY WHILE KSAW SHOULD SEE SHRA/TSRA IN THE NEXT COUPLE OF HRS. MVFR CONDITIONS SEEM LIKELY WITH THE PCPN...BUT CAN'T RULE OUT BRIEF IFR. AS FRONTAL BOUNDARY PUSHES ACROSS THE AREA LATER IN THE NIGHT AND WINDS SHIFT OFF LAKE SUPERIOR...IT APPEARS THERE WILL BE A PERIOD OF LIFR CONDITIONS AT ALL 3 TERMINALS INTO THE MORNING HRS. HEADING INTO THE AFTN...UNCERTAINTY REVOLVES AROUND WHETHER LOW CLOUDS CURRENTLY FARTHER N IN ONTARIO PERSIST THRU THE DAY AND ADVECT INTO THE AREA ON N TO NE WINDS. FOR NOW...OPTED FOR A MORE OPTIMISTIC RETURN TO VFR AT ALL TERMINALS IN THE AFTN...BUT POTENTIAL IS THERE FOR MVFR CIGS TO LINGER INTO THE EVENING...AND IF SO...CONDITIONS COULD DETERIORATE AFTER SUNSET. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 451 PM EDT THU AUG 29 2013 SOME PATCHY FOG WILL PERSIST THROUGH TONIGHT AS RELATIVELY HIGH DEWPOINTS AND TEMPERATURE INVERSION REMAIN IN PLACE OVER LAKE SUPERIOR. COOLER AND DRIER AIR WILL BEGIN MOVING INTO THE AREA FOR THE WEEKEND...THIS WILL BREAK DOWN THE TEMPERATURE INVERSION...ALLOWING THE FOG TO FINALLY DISSIPATE. A COUPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH GUSTY WINDS ALONG AND BEHIND THE THUNDERSTORMS...EVEN INTO FRIDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH. THE PRESSURE GRADIENT WILL AGAIN TIGHTEN SUNDAY NIGHT WITH THE PASSAGE OF A COLD FRONT AND ASSOCIATED AREA OF LOW PRESSURE THAT WILL PASS JUST TO THE NORTH OF LAKE SUPERIOR. BEHIND THE COLD FRONT...NORTHWEST WINDS ARE EXPECTED TO INCREASE INTO THE 15 TO 25 KNOT RANGE SUNDAY NIGHT THROUGH MONDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...JLB AVIATION...ROLFSON MARINE...TITUS
Hazardous weather outlook, Aug 29, 4:58 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 458 PM EDT THU AUG 29 2013 MIZ001>004-007-009>014-084-085-301200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 458 PM EDT THU AUG 29 2013 /358 PM CDT THU AUG 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON OVER WESTERN UPPER MICHIGAN AND ACROSS WEST AND CENTRAL UPPER MICHIGAN TONIGHT. SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THROUGH THE DAY FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED. LSZ162-240>251-263>267-301200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 458 PM EDT THU AUG 29 2013 /358 PM CDT THU AUG 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR LATE THIS AFTERNOON AND ACROSS THE LAKE TONIGHT. SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DIMINISH THROUGH LATE FRIDAY MORNING. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-301200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 458 PM EDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DIMINISH THROUGH FRIDAY AFTERNOON. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ005-006-301200- MARQUETTE-ALGER- 458 PM EDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL UPPER MICHIGAN THIS EVENING. THUNDERSTORMS WILL THEN BE POSSIBLE FOR THE REST OF TONIGHT. SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. GUSTY NORTH WINDS AND WAVES INCREASING TO 4 TO 7 FEET WILL RESULT IN A HIGH RIP CURRENT RISK ON LAKE SUPERIOR BEACHES FRIDAY AFTERNOON INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED. JLB
In the hours before
Special weather statement, Aug 30, 1:28 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 128 AM EDT FRI AUG 30 2013 MIZ001>003-009-084-300615- GOGEBIC-HOUGHTON-KEWEENAW-ONTONAGON-SOUTHERN HOUGHTON- 128 AM EDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...HOUGHTON...KEWEENAW AND ONTONAGON COUNTIES UNTIL 215 AM EDT/115 AM CDT/... AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF COPPER HARBOR TO EAGLE RIVER TO 9 MILES NORTHWEST OF BERGLAND...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF COPPER HARBOR TO EAGLE RIVER TO 24 MILES NORTHEAST OF IRONWOOD. THESE STORMS WERE MOVING EAST AT 50 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... PHOENIX... LAURIUM... NORWICH... GREENLAND... BETSY... RABBIT BAY PORCUPINE MOUNTAINS STATE PARK... BRIEF...VERY HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN LOW-LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. ROLFSON
Special weather statement, Aug 30, 2:32 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 232 AM EDT FRI AUG 30 2013 MIZ002-009-300715- GOGEBIC-ONTONAGON- 132 AM CDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 215 AM CDT... AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRONWOOD. THIS STORM WAS MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. THE HEAVY RAIN WILL CAUSE PONDING OF WATER IN LOW-LYING AREAS AND ON ROADWAYS WITH POOR DRAINAGE. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... IRONWOOD... BESSEMER... WAKEFIELD... CHANEY LAKE... MARENISCO... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. ROLFSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:51 AM EDT | Special Marine Warning | MQT | 39 min |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.